Alert archive / Idaho / High Wind Warnings in 2019

High Wind Warning 3, NWS Pocatello, ID

June 20, 201912 counties in Idaho

NWS Pocatello, ID issued this high wind warning at Jun 20, 2019, 4:35 AM MDT for 12 counties in Idaho. It took effect at Jun 20, 2019, 12:00 PM MDT. It was in force for 7 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2019, 4:35 AM MDT (10:35 UTC)
In effect from
Jun 20, 2019, 12:00 PM MDT
Expired
Jun 20, 2019, 6:59 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:00 PM MDTNON-TSTM WND GST 621 Nnw Craters Of Moon, IDMESONET STATION CRA CRATERS OF THE MOON.
Jun 20, 2:00 PM MDTNON-TSTM WND GST 621 Nnw Craters Of Moon, IDMESONET STATION CRA CRATERS OF THE MOON ARL SITE.
Jun 20, 2:30 PM MDTNON-TSTM WND GST 523 E Idahome, IDMESONET STATION ITD48 IDAHOME INTERCHANGE ITD I-84.
Jun 20, 2:30 PM MDTNON-TSTM WND GST 537 S Howe, IDMESONET STATION BAS BASE OF HOWE PEA ARL SITE.
Jun 20, 2:30 PM MDTNON-TSTM WND GST 537 S Howe, IDMESONET STATION BAS BASE OF HOWE PEAK.
Jun 20, 2:35 PM MDTNON-TSTM WND GST 471 Sse Arco, IDMESONET STATION ARC ARCO.
Jun 20, 2:35 PM MDTNON-TSTM WND GST 471 Sse Arco, IDMESONET STATION ARC ARCO ARL SITE.
Jun 20, 2:35 PM MDTNON-TSTM WND GST 516 N Monteview, IDMESONET STATION MON MONTEVIEW.
Jun 20, 2:35 PM MDTNON-TSTM WND GST 516 N Monteview, IDMESONET STATION MON MONTEVIEW ARL SITE.
Jun 20, 2:44 PM MDTNON-TSTM WND GST 465 N Owinza, IDMESONET STATION ROCI1 5 N OWINZA.
Jun 20, 2:44 PM MDTNON-TSTM WND GST 465 N Owinza, IDMESONET STATION ROCI1 ROCK LAKE RAWS SITE.
Jun 20, 2:45 PM MDTNON-TSTM WND GST 468 Nw Warm River, IDMESONET STATION ITDA2 SHEEP FALLS.
Jun 20, 3:00 PM MDTNON-TSTM WND GST 531 Ne Terreton, IDMESONET STATION TER TERRETON.
Jun 20, 3:00 PM MDTNON-TSTM WND GST 531 Ne Terreton, IDMESONET STATION TER TERRETON ARL SITE.
Jun 20, 3:09 PM MDTNON-TSTM WND GST 5417 Wsw Marion, IDMESONET STATION TR251 COTTON RIDGE.
Jun 20, 3:09 PM MDTNON-TSTM WND GST 5417 Wsw Marion, IDMESONET STATION TR251 COTTON RIDGE RAWS SITE.
Jun 20, 3:19 PM MDTNON-TSTM WND GST 468 Nw Heglar, IDMESONET STATION RFTI1 RAFT RIVER RAWS.
Jun 20, 3:20 PM MDTNON-TSTM WND GST 5612 E Howe, IDMESONET STATION SAN SAND DUNES.
Jun 20, 3:20 PM MDTNON-TSTM WND GST 5612 E Howe, IDMESONET STATION SAN SAND DUNES ARL SITE.
Jun 20, 3:20 PM MDTNON-TSTM WND GST 591 Wnw Camas, IDMESONET STATION HAM HAMER.
Jun 20, 3:20 PM MDTNON-TSTM WND GST 591 Wnw Camas, IDMESONET STATION HAM HAMER ARL SITE.
Jun 20, 3:40 PM MDTNON-TSTM WND GST 598 Nnw Atomic City, IDMESONET STATION PBF CRITICAL INFRASTRUCTURE COMPLEX.
Jun 20, 3:40 PM MDTNON-TSTM WND GST 598 Nnw Atomic City, IDMESONET STATION PBF CRITICAL INFRASTRUCTURE COMPLEX ARL SITE.
Jun 20, 3:50 PM MDTNON-TSTM WND GST 5512 Nw Atomic City, IDMESONET STATION TRA REACTOR TECHNOLOGIES COMPLEX.
Jun 20, 3:50 PM MDTNON-TSTM WND GST 5512 Nw Atomic City, IDMESONET STATION TRA REACTOR TECHNOLOGIES COMPLEX ARL SITE.
Jun 20, 3:50 PM MDTNON-TSTM WND GST 559 Nw Atomic City, IDMESONET STATION 690 CENTRAL FACILITIES.
Jun 20, 3:50 PM MDTNON-TSTM WND GST 559 Nw Atomic City, IDMESONET STATION 690 CENTRAL FACILITIES ARL SITE.
Jun 20, 3:54 PM MDTNON-TSTM WND GST 5414 S Craters Of Moon, IDMESONET STATION PBUI1 POTTER BUTTE.
Jun 20, 3:54 PM MDTNON-TSTM WND GST 5414 S Craters Of Moon, IDMESONET STATION PBUI1 POTTER BUTTE RAWS SITE.
Jun 20, 3:55 PM MDTNON-TSTM WND GST 5712 Nw Atomic City, IDMESONET STATION LOS LOST RIVER REST AREA.
Jun 20, 3:55 PM MDTNON-TSTM WND GST 5712 Nw Atomic City, IDMESONET STATION LOS LOST RIVER REST AREA ARL SITE.
Jun 20, 3:55 PM MDTNON-TSTM WND GST 5912 Se Butte City, IDMESONET STATION RWM RADIOACTIVE WASTE MANAGEMENT.
Jun 20, 3:55 PM MDTNON-TSTM WND GST 5912 Se Butte City, IDMESONET STATION RWM RADIOACTIVE WASTE MANAGEMENT ARL SITE.
Jun 20, 4:00 PM MDTNON-TSTM WND GST 5920 Ese Craters Of Moon, IDMESONET STATION BIG COXS WELL.
Jun 20, 4:00 PM MDTNON-TSTM WND GST 5920 Ese Craters Of Moon, IDMESONET STATION BIG COXS WELL ARL SITE.
Jun 20, 4:10 PM MDTNON-TSTM WND GST 541 Ne Aberdeen, IDMESONET STATION ABE ABERDEEN.
Jun 20, 4:10 PM MDTNON-TSTM WND GST 541 Ne Aberdeen, IDMESONET STATION ABE ABERDEEN ARL SITE.
Jun 20, 4:10 PM MDTNON-TSTM WND GST 5512 Nnw Atomic City, IDMESONET STATION GRI INTEC/GRID 3.
Jun 20, 4:10 PM MDTNON-TSTM WND GST 5512 Nnw Atomic City, IDMESONET STATION GRI INTEC/GRID 3 ARL SITE.
Jun 20, 4:15 PM MDTNON-TSTM WND GST 541 Ene Richfield, IDMESONET STATION RIC RICHFIELD.
Jun 20, 4:15 PM MDTNON-TSTM WND GST 541 Ene Richfield, IDMESONET STATION RIC RICHFIELD ARL SITE.
Jun 20, 4:15 PM MDTNON-TSTM WND GST 619 Ssw Mud Lake, IDMESONET STATION ROV ROVER.
Jun 20, 4:15 PM MDTNON-TSTM WND GST 619 Ssw Mud Lake, IDMESONET STATION ROV ROVER ARL SITE.
Jun 20, 4:25 PM MDTNON-TSTM WND GST 516 Nw Minidoka, IDMESONET STATION MIN MINIDOKA.
Jun 20, 4:25 PM MDTNON-TSTM WND GST 516 Nw Minidoka, IDMESONET STATION MIN MINIDOKA ARL SITE.
Jun 20, 4:25 PM MDTNON-TSTM WND GST 661 Ene Howe, IDMESONET STATION HOW HOWE.
Jun 20, 4:25 PM MDTNON-TSTM WND GST 661 Ene Howe, IDMESONET STATION HOW HOWE ARL SITE.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 501 N Roberts, IDMESONET STATION ROB ROBERTS.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 501 N Roberts, IDMESONET STATION ROB ROBERTS ARL SITE.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 539 E Butte City, IDMESONET STATION DEA DEAD MAN CANYON.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 539 E Butte City, IDMESONET STATION DEA DEAD MAN CANYON ARL SITE.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 6114 Ne Atomic City, IDMESONET STATION ITD93 TELEGRAPH HILL HWY 20.
Jun 20, 4:30 PM MDTNON-TSTM WND GST 6114 Ne Atomic City, IDMESONET STATION ITD93 TELEGRAPH HILL ITD SITE.
Jun 20, 4:30 PM MDTNON-TSTM WND DMG2 Nw Idaho Falls, IDEAST IDAHO NEWS HAD PICTURES OF A LARGE TREE BLOWN OVER ONTO A CAR AT THE IDAHO FALLS ACTIVITY CENTER.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 5413 Ne Atomic City, IDMESONET STATION EBR MATERIALS FUELS COMPLEX.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 5413 Ne Atomic City, IDMESONET STATION EBR MATERIALS FUELS COMPLEX ARL SITE.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 57Atomic City, IDMESONET STATION ATO ATOMIC CITY.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 57Atomic City, IDMESONET STATION ATO ATOMIC CITY ARL SITE.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 583 W Taber, IDMESONET STATION TAB TABER.
Jun 20, 4:35 PM MDTNON-TSTM WND GST 583 W Taber, IDMESONET STATION TAB TABER ARL SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3745 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS75 KPIH 201035
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
435 AM MDT Thu Jun 20 2019

IDZ051>055-202100-
/O.UPG.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/
/O.NEW.KPIH.HW.W.0003.190620T1800Z-190621T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including Shoshone, Richfield, Carey, Mud Lake, INL, 
Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
435 AM MDT Thu Jun 20 2019

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

The National Weather Service in Pocatello has issued a High Wind
Warning, which is in effect from noon today to 9 PM MDT this
evening. The Wind Advisory is no longer in effect. 

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles and vehicles with trailers due to very strong
  crosswinds. Some blowing dust is possible. The highest winds 
  will be mid afternoon through sunset. 

* WINDS...Southwest to west winds 30 to 40 mph with gusts to 55
  mph expected. Gusts for periods of time may approach 60 to 65 
  mph.

* LOCATIONS...Pocatello, Idaho Falls, Rexburg, Craters of the
  Moon, Burley, and the INL Complex. This includes travel on I 15
  from Pocatello to the Montana border. US 93 and State Highway 
  75 across the Magic Valley, US 20 from Arco to St Anthony, US 26
  across the Snake Plain, and portions of State Highways 28 and 
  33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ062-064>067-202100-
/O.EXA.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/
Blackfoot Mountains-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Including Grace, Soda Springs, Henry, Bone, Victor, Ashton, 
Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, 
Edie School, and Small
435 AM MDT Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon today to 9 PM MDT this
evening. 

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles and vehicles with trailers due to strong crosswinds.
  Some blowing dust is possible. The highest winds will be mid
  afternoon through sunset. 

* WINDS...Southwest to west 25 to 35 mph with gusts 45 to 50 mph 
  expected. 
 
* LOCATIONS...Island Park, Driggs, Dubois, Ashton, and Soda
  Springs. This includes I 15 near the Montana border, US 20 from
  St Anthony to West Yellowstone, US 26 from Idaho Falls to 
  Alpine Wyoming, US 30 from Lava Hot Springs to Georgetown 
  Summit, State Highways 31, 32 and 33 across the Big Holes and 
  Teton Valley, and State Highway 34 through Grace to Treasureton 
  Summit. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ056>058-202100-
/O.CON.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-
Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, and Lava Hot Springs
435 AM MDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* IMPACTS/TIMING...Difficult driving conditions for high profile
  vehicles and vehicles with trailers due to strong crosswinds.
  Some blowing dust is possible. The highest winds will be mid
  afternoon through sunset.

* WINDS...Southwest to west 25 to 35 mph with gusts 50 to 55 mph
  expected. A brief period of gusts near 60 mph is possible around
  3 to 6 pm for locations adjacent to the Snake Plain and Magic
  Valley.
 
* LOCATIONS...Albion, City of Rocks, Malta, Rockland, Holbrook,
  McCammon and Lava Hot Springs. This includes travel on I 84 from
  Burley to the Utah border, I 15 from near Malad Summit to
  Pocatello, US 30 from McCammon to Lava Hot Springs, US 91 from
  Downey to Swanlake, and State Highways 36, 37 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
288 
WWUS75 KPIH 202035
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
235 PM MDT Thu Jun 20 2019


IDZ051>055-210300-
/O.CON.KPIH.HW.W.0003.000000T0000Z-190621T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including Shoshone, Richfield, Carey, Mud Lake, INL, 
Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
235 PM MDT Thu Jun 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* IMPACTS/TIMING...Difficult driving conditions for high profile 
  vehicles and vehicles with trailers due to very strong 
  crosswinds. Some blowing dust is possible. The highest winds 
  will be mid afternoon through sunset. 

* WINDS...Southwest to west winds 30 to 40 mph with gusts to 55
  mph expected. Gusts for periods of time may approach 60 mph.
  

* LOCATIONS...Pocatello, Idaho Falls, Rexburg, Craters of the 
  Moon, Burley, and the INL Complex. This includes travel on I 
  15 from Pocatello to the Montana border. US 93 and State 
  Highway 75 across the Magic Valley, US 20 from Arco to St 
  Anthony, US 26 across the Snake Plain, and portions of State 
  Highways 28 and 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ056>058-062-064>067-210300-
/O.CON.KPIH.WI.Y.0011.000000T0000Z-190621T0300Z/
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Blackfoot Mountains-Big Hole Mountains-
Teton Valley-Centennial Mountains - Island Park-Beaverhead -
Lemhi Highlands-
Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, 
Bone, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, 
Dubois, Spencer, Edie School, and Small
235 PM MDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Difficult driving conditions for high profile 
  vehicles and vehicles with trailers due to strong crosswinds. 
  Some blowing dust is possible. The highest winds will be mid 
  afternoon through sunset. 

* WINDS...Southwest to west 25 to 35 mph with gusts 50 to 55 mph
  expected. 
  

* LOCATIONS...Albion, City of Rocks, Malta, Rockland, Holbrook, 
  McCammon and Lava Hot Springs. This includes travel on I 84 
  from Burley to the Utah border, I 15 from near Malad Summit to 
  Pocatello, US 30 from McCammon to Lava Hot Springs, US 91 from 
  Downey to Swanlake, and State Highways 36, 37 and 38. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
705 
WWUS75 KPIH 210059
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
659 PM MDT Thu Jun 20 2019

IDZ051>055-210200-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-190621T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Including Shoshone, Richfield, Carey, Mud Lake, INL, 
Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley,
Rupert, Heyburn, and Oakley
659 PM MDT Thu Jun 20 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Pocatello has cancelled the High
Wind Warning. 

Winds have turned to the northwest and rapidly decreased early
this evening. Therefore the High Wind Warning has been cancelled. 

$$

IDZ056>058-062-064>067-210200-
/O.CAN.KPIH.WI.Y.0011.000000T0000Z-190621T0300Z/
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Blackfoot Mountains-Big Hole Mountains-
Teton Valley-Centennial Mountains - Island Park-Beaverhead -
Lemhi Highlands-
Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, 
McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, 
Bone, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, 
Dubois, Spencer, Edie School, and Small
659 PM MDT Thu Jun 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Winds have decreased rapidly early this evening, and will continue
to do so through sunset. Therefore the Wind Advisory has been
cancelled. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Jun 20, 3:05 AM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 20, 3:05 AM MDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
305 AM MDT Thu Jun 20 2019

.SHORT TERM...Today through Saturday. Looks like today will be
another "hold onto your hat" day across much of eastern Idaho. As
our next storm gets closer, we are expecting winds to ramp up
again later this morning...peaking mid afternoon through just
before sunset. The combination of a cold front and very strong
winds aloft (50+mph) mixing to the surface, will create hazardous
conditions. We upgraded our Snake Plain and Magic Valley areas to
a HIGH WIND WARNING as we are expecting a period of time where
gusts will exceed 60mph in some spots. We left the WIND ADVISORY
in place for the South Hills/Albion Mountains ad Raft River area,
but again expanded to include places like Island Park, west of
Dubois and Spencer, Driggs/Teton Valley and Bone. Those area will
likely see peaks gusts of 40-55mph. The other story continues to
be the colder air moving into eastern Idaho for the first day of
Summer. Showers and isolated thunderstorms will redevelop across
the central mountains eastward to Island Park. The higher
resolution models are kicking off another round of showers across
the southeast corner, which we saw yesterday. We did NOT include
thunder in that area as instability will be better to the north.
Snow levels will already be dropping today, down to 6500-7000ft
across the west and 7500-9000ft across the eastern border. That
doesn't necessarily mean we will see all snow, but certainly a mix
of rain and snow that low is possible. Precipitation amounts will
be light, but thunderstorms may crank out over 0.10".

The low continues to track south and east. The strongest part of
this storm remains across Montana, but we will see a secondary
wave drop across Idaho. This will create a split flow situation
where will still showers and isolated afternoon/evening storms,
but certainly a lot less than expected a couple of days ago. Most
of this activity tonight through Saturday will be across the
central mountains and eastern highlands. We could see something
drift southeast across the Snake Plain, especially this
evening. Snow levels bottom out tomorrow morning, 5000-6000ft with
any real risk of snow sticking occurring above 7000ft. Any
snowfall that occurs with this storm will be light and sporadic.
Even if we get some heavy bursts of snowfall in the mountains, it
won't stick around very long. Highs today and tomorrow will run
10-15 degrees below normal in most cases.  Keyes

.LONG TERM...Saturday night through next Thursday. Models show a
broad zonal flow transitioning into a more amplified pattern by
Tuesday. Ridging is expected to develop downstream with an upper low
migrating to the coastal waters of WA/OR by Tuesday. This will
result in a broad southwesterly flow aloft over southeast Idaho. GFS
and ECMWF both keep most of the precip to the north, so will
highlight some afternoon/evening PoPs over the Central Mountains and
Island Park area. Temperatures warm through the week to the 70s to
low 80s. With the upper low advancing inland by Wednesday and
Thursday, temperatures may cool a few degrees. Hinsberger

&&

.AVIATION...Winds remain a concern again this afternoon as a strong
shortwave pivots around an upper low located in southern Alberta.
Sustained winds again could reach 30 to 35 kts with gusts to 45 kts.
We'll see a chance of thunderstorms over the Central Mountains today
associated with the shortwave mainly impacting KSUN. Some of the
storms could make their way to KIDA or even KDIJ this evening,
coincident with the upper trough passage. Hinsberger

&&

.FIRE WEATHER...Although humidities will be rising today, expect
another windy day over much of eastern Idaho. The strongest winds
by far will occur again across portions of 410, 413 and 425.
Gusts yesterday peaked in some locations above 60 mph and we
expect something similar today. For 422, 427, 475 and 476...gusts
at lower elevations will range from 25-40mph with the mid/upper
slopes seeing gusts approaching 50mph at times. For Zone 411,
gusts will hit 30-45mph for most locations. Once you get into the
southeast portion of zone 413, gusts will be 25-40mph depending on
elevation. The other story will be showers and isolated
thunderstorms on the increase again and the COLDER temperatures.
Snow will try to mix with rain by this afternoon as low as
6500-7000ft in the central mountains, but only the peaks above
8000ft in other terrain areas. By morning, a rain/snow mix is
possible as low as 5000-6000ft. Precipitation trends today favor
the central mountains into zone 411 and the northern end of 410. A
few showers can't be ruled out near Bear Lake. For tonight and
through Saturday, trends still favor the central mountains, zone
411, and zone 413 along the Wyoming border. Warmer and slightly
drier conditions return heading into next week. We should have
just enough moisture though for some showers and thunderstorms.
Right now, pinpointing where will eventually be determined by how
far inland this low makes it.  Keyes

&&

.HYDROLOGY...The flood advisory remains in place for the Big Wood
River at Hailey with the stage below flood stage but remaining in
action stage for a few more days.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon today to 9 PM MDT this evening for
IDZ051>055.

Wind Advisory from noon today to 9 PM MDT this evening for
IDZ056>058-062-064>067.

&&

Nearby

High Wind Warnings in Idaho, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.